You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
An Improved Goodness-of-Fit Statistic for Sparse Multinomials
Jeffrey S. Simonoff
Journal of the American Statistical Association
Vol. 80, No. 391 (Sep., 1985), pp. 671-677
Stable URL: http://www.jstor.org/stable/2288483
Page Count: 7
Preview not available
A new goodness-of-fit statistic for sparse multinomials is proposed. It is assumed that the null distribution exhibits smoothness. The test statistic is based on the maximum posterior estimator probability estimates of Simonoff (1983). Computer simulations are used to estimate the null distribution, significance levels, and the power function of the test. It is shown that power of the test is a great improvement over that of the standard tests if the alternative distribution exhibits smoothness.
Journal of the American Statistical Association © 1985 American Statistical Association